Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
*Amy*

Roaccutane Drug

I've suffered from bad acne ever since the age of 12, it seemed to come on all of a sudden so I started on the high street treatments like these clearisil creams etc which didn't work. Over the years I have tried every drug and treatment possible and they haven't shifted. I went through years of suffering at school with bullying not just for acne because most teens experience it but just generally being picked on because I was an easy target which left me with a low self esteem all through my teenage life and is still with me now and doesnt help the way I feel about myself.

I am 19 now and have become severly depressed over the acne and the dermatologist I see has put me on the "last resort drug" called Roaccutane which has recently been in the media of being an unsafe drug because it has lead to 25 suicides in Britain in the past year. It has a high depression rate, and other side effects such as dry skin around the lips nose and mouth (which I have started to get) so when I apply foundation to try and make myself feel just a bit confident it looks so much worse. Other side effects are severe like liver damage and developing diabetes, however you are closly monitored by the hospital with blood tests every 4-6 weeks to make sure nothing is happening.

Has anyone been on this drug or are on it? I'm wondering if you are experiencing the side effects because I have already had depression over acne and am wondering if its going to influence it again being on this drug. What are your views on the medias view on the drug?

Also if anybody has suffered for many years with acne and have got through it if you could give me some advice on how to stay possitive it would be very much appreciated :)

Share this post


Link to post
Share on other sites

I've suffered from bad acne ever since the age of 12, it seemed to come on all of a sudden so I started on the high street treatments like these clearisil creams etc which didn't work. Over the years I have tried every drug and treatment possible and they haven't shifted. I went through years of suffering at school with bullying not just for acne because most teens experience it but just generally being picked on because I was an easy target which left me with a low self esteem all through my teenage life and is still with me now and doesnt help the way I feel about myself.

I am 19 now and have become severly depressed over the acne and the dermatologist I see has put me on the "last resort drug" called Roaccutane which has recently been in the media of being an unsafe drug because it has lead to 25 suicides in Britain in the past year. It has a high depression rate, and other side effects such as dry skin around the lips nose and mouth (which I have started to get) so when I apply foundation to try and make myself feel just a bit confident it looks so much worse. Other side effects are severe like liver damage and developing diabetes, however you are closly monitored by the hospital with blood tests every 4-6 weeks to make sure nothing is happening.

Has anyone been on this drug or are on it? I'm wondering if you are experiencing the side effects because I have already had depression over acne and am wondering if its going to influence it again being on this drug. What are your views on the medias view on the drug?

Also if anybody has suffered for many years with acne and have got through it if you could give me some advice on how to stay possitive it would be very much appreciated :)

Actually accutane has a low depression rate, they aren't even sure if accutane causes depression or not, I wouldn't worry too much about this side effect, if you do get (more) depressed definitely tell your doctor. though. So far the only side effect I have is dry lips. I use aquaphor on them overnight and Dr. Dan's cortibalm during the day and they work well. The important thing to remember while taking accutane is to be patient and stay positive. Your skin will get better but it could take months.

Good luck, Jordan

Share this post


Link to post
Share on other sites

I've suffered from bad acne ever since the age of 12, it seemed to come on all of a sudden so I started on the high street treatments like these clearisil creams etc which didn't work. Over the years I have tried every drug and treatment possible and they haven't shifted. I went through years of suffering at school with bullying not just for acne because most teens experience it but just generally being picked on because I was an easy target which left me with a low self esteem all through my teenage life and is still with me now and doesnt help the way I feel about myself.

I am 19 now and have become severly depressed over the acne and the dermatologist I see has put me on the "last resort drug" called Roaccutane which has recently been in the media of being an unsafe drug because it has lead to 25 suicides in Britain in the past year. It has a high depression rate, and other side effects such as dry skin around the lips nose and mouth (which I have started to get) so when I apply foundation to try and make myself feel just a bit confident it looks so much worse. Other side effects are severe like liver damage and developing diabetes, however you are closly monitored by the hospital with blood tests every 4-6 weeks to make sure nothing is happening.

Has anyone been on this drug or are on it? I'm wondering if you are experiencing the side effects because I have already had depression over acne and am wondering if its going to influence it again being on this drug. What are your views on the medias view on the drug?

Also if anybody has suffered for many years with acne and have got through it if you could give me some advice on how to stay possitive it would be very much appreciated :)

Actually accutane has a low depression rate, they aren't even sure if accutane causes depression or not, I wouldn't worry too much about this side effect, if you do get (more) depressed definitely tell your doctor. though. So far the only side effect I have is dry lips. I use aquaphor on them overnight and Dr. Dan's cortibalm during the day and they work well. The important thing to remember while taking accutane is to be patient and stay positive. Your skin will get better but it could take months.

Good luck, Jordan

thanks :)

Share this post


Link to post
Share on other sites

Jordan19 is right, according to my roaccutane booklet people on roaccutane have a lower rate of drepression than the general public, and it's never been scientifically linked to depression. If you do start feeling depressed or suicidal though, stop taking the drug and tell your derm straight away because you don't want to risk it.

There are TONNES of people on roaccutane/accutane on this board, but don't get scared if they don't have much positive stuff to say - most people who come here are here because they have problems - the people whos acne clears usually stop coming here. The majority of people who take roaccutane will get clear and have limited side effects (mostly dry skin, occasional nose bleeds etc). Good luck!

Share this post


Link to post
Share on other sites

Roaccutane is a fantastic drug, at least for me. I have been clear for almost a year now. I've been off the drug for six months. Now I just have to deal with the residual scarring. FYI-check out the prescription acne medication forum. There's a ton of info on there about peoples experiences with the drug. It's called accutane over here in the US.

Share this post


Link to post
Share on other sites

does anyone know if it causes headaches? iv had one for about a week!

yes. it does. i had a headache for about the first week of accutane. just make sure you stay hydrated.

Share this post


Link to post
Share on other sites

does anyone know if it causes headaches? iv had one for about a week!

yes. it does. i had a headache for about the first week of accutane. just make sure you stay hydrated.

will do! hopefully it will shift in the next few days

Share this post


Link to post
Share on other sites

While on Tane make sure you moisturize. The dryness issue is a serious one. Don't let your skin get too dry. Keep your lips and skin well lubricated. If they dry out and crack they'll take forever to heal.

Just monitor the depression yourself. I had a 5 month course and did experience some "mania" near the end of the treatment. Nothing too serious, but definitely something. It doesn't happen to everybody, however. Just don't dwell on it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×